Stevens-Johnson Syndrome Due to Concomitant Use of Lamotrigine and Valproic Acid

@article{Koak2007StevensJohnsonSD,
  title={Stevens-Johnson Syndrome Due to Concomitant Use of Lamotrigine and Valproic Acid},
  author={Sedat Koçak and Sadık Girişgin and Mehmet Gul and Başar Cander and Halil Kaya and Esengul Kaya},
  journal={American Journal of Clinical Dermatology},
  year={2007},
  volume={8},
  pages={107-111}
}
Stevens-Johnson syndrome (SJS) is a rare but life-threatening acute mucocutaneous hypersensitivity reaction, usually related to drugs. Severe cutaneous adverse effects such as SJS and toxic epidermal necrolysis can arise during treatment with antiepileptic drugs (AEDs).and lamotrigine until 1 week prior to referral. Following consultations with a range of clinicians, the patient was diagnosed with SJS related to lamotrigine on the basis of her history and physical findings, and on consideration… 
Stevens-Johnson Syndrome while on lamotrigine and NSAID:A case report
TLDR
A patient with bipolar depression who developed serious skin rashes while on lamotrigine and NSAID prescribed by a local doctor, who recovered after timely management highlights the importance of following proper dosing, drug escalation regimen and managing drug interactions during lamotigine therapy.
A Case of Stevens-Johnson Syndrome Triggered by Combined Use of Lamotrigine and Valproic Acid
TLDR
Clinicians should be aware of the fact that combined use of lamotrigine and valproic acid increases the risk of SJS especially in children, and patients who undergo anticonvulsant therapy should be informed about possible cutaneous adverse effects.
Toxic epidermal necrolysis due to lamotrigine in a pediatric patient
TLDR
The use of lamotrigine as an add-on to valproate may have precipitated the reaction and the patient died because of the severity of reactions and delay in starting the treatment with steroids.
LAMOTRIGINE INDUCED TOXIC EPIDERMAL NECROLYSIS IN A PATIENT WITH BIPOLAR DISORDER
TLDR
A case of toxic epidermal necrolysis induced by Lamotrigine is presented to increase the awareness to this life threatening adverse drug reaction to Lamotigine, as Steven Johnson syndrome and Toxic epidermis syndrome have a significant impact on public health in view of their high mortality and morbidity.
Valproic acid and Stevens‐Johnson syndrome: a systematic review of descriptive studies
TLDR
It is essential for healthcare professionals to be aware of the importance of monitoring SJS or any other cutaneous reactions followed by the use of valproic acid even though the incidence is low, but it is injurious to the patient.
Lamotrigine-induced severe cutaneous adverse reaction: Update data from 1999–2014
TLDR
There was no significant difference between the SJS and TEN groups in any of the clinical factors examined which confirmed the opinion that SJSand TEN are part of a single disease spectrum.
Anatomy, physiology and drugs triangular dynamics in Steven Johnsons syndrome
Stevens-Johnson syndrome, (SJS) is a life-threatening skin disorder characterized by toxic epidermal necrolysis, in which cell death causes the epidermis to detach from the dermis. The syndrome is a
A case with Stevens Johnson syndrome triggered by combination of clobazam, lamotrigine, and valproic acid treatment
TLDR
This case is the first description of simultaneous facial hypertrichosis and trichomegaly of the eyelashes in a patient receiving erlotinib.
Post-medication Stevens-Johnson syndrome in a girl hospitalized for a norovirus and rotavirus infection.
TLDR
A case of a girl with Depakine resistant epilepsy, who develops a SJS in the third week of introducing lamotrigine, and an acute diarrheal disease with double viral etiology - rotavirus and norovirus.
Cutaneous Adverse Drug Reactions to Lamotrigine and Human Leukocyte Antigen Typing in North Indian Patients: A Case Series
TLDR
Case series of three patients with LTG-induced “Stevens-Johnson syndrome (SJS)” are reported which showed the presence of HLA-B*15:02 in one case with SJS.
...
1
2
...

References

SHOWING 1-10 OF 27 REFERENCES
Stevens-Johnson syndrome associated with concomitant use of lamotrigine and valproic acid.
TLDR
A 33-year-old female patient in whom Stevens-Johnson syndrome (SJS) developed is described, the first case of SJS as a result of LTG, probably associated with concomitant use of valproic acid and neuroleptic drugs.
Toxic epidermal necrolysis caused by lamotrigine
TLDR
This article describes the case histories of two patients who present with oral lesions and an extensive rash after starting treatment with lamotrigine, a potentially fatal adverse mucocutaneous drug reaction.
[Toxic epidermal necrolysis due to lamotrigine].
TLDR
A 10-year-old girl developed a progressive rash and high fever more than a month after the start of lamotrigine as add-on medication for therapy-resistant epilepsy and died 3 weeks after the first skin lesions.
[Lyell syndrome and Stevens-Johnson syndrome caused by lamotrigine].
TLDR
The risk of Steven-Johnson syndrome and toxic epidermal necrolysis is high with lamotrigine with an estimated frequency of 1/1000, probably higher than with other anticonvulsants.
Fatal Toxic Epidermal Necrolysis Related to Lamotrigine Administration
TLDR
Administration of lamotrigine, especially in combination with valproic acid, may lead to the development of toxic epidermal necrolysis, including TEN.
Lamotrigine-induced Stevens-Johnson syndrome: demonstration of specific lymphocyte reactivity in vitro.
TLDR
A patient who developed Stevens-Johnson syndrome 5 weeks after adding low-dose LTG comedication to sodium valproate was reported, and an LTG-induced pathogenesis of the SJS was considered likely by a positive lymphocyte transformation test to the drug.
[Toxic epidermal necrolysis after treatment with lamotrigine].
TLDR
A 20 year old male suffering from epilepsy was treated with lamotrigine in addition to valproic acid and developed cutaneous manifestations of Steven-Johnson's syndrome followed by toxic epidermal necrolysis, mucosal lesions and liver symptoms.
Allergic skin rash with lamotrigine and concomitant valproate therapy: evidence for an increased risk.
Cutaneous rash is one of the commonest adverse events associated with lamotrigine. We assessed whether the risk is increased in patients receiving concomitant valproate therapy in a population of 103
Risk of Stevens-Johnson syndrome and toxic epider mal necrolysis during first weeks of antiepileptic therapy: a case-control study
TLDR
SJS and TEN are associated with short-term therapy with phenytoin, phenobarbital, and carbamazepine, and the association with valproic acid seems to be confounded by concomitant short- term therapy with other causal drugs.
Treatment of severe drug reactions: Stevens-Johnson syndrome, toxic epidermal necrolysis and hypersensitivity syndrome.
TLDR
The management of the patients must be undertaken in specialized intensive care units, with the same main types of therapy as for burns: warming of the environment, correction of electrolyte disturbances, administration of a high caloric enteral intake, and prevention of sepsis.
...
1
2
3
...